We report a case of a 50-year-old woman treated with anti–PD-1 inhibition for metastatic melanoma. During treatment, extensive and transient histopathologically confirmed sarcoid-like reaction was detected in multiple organ systems and at different time points using 18F-FDG PET/CT imaging. Immune-related adverse events during anti-PD-1/PD-L1 antibody treatment are increasingly being reported. This case report emphasizes the broad spectrum of possible presentations of sarcoid-like reaction detected by 18F-FDG PET/CT and its evolution in time. For the clinician, awareness of these immune-related adverse events helps to accurately interpret findings on imaging.
From the *Department of Tumor Immunology and the Department of Medical Oncology
Departments of †Medical Oncology
‡Radiology and Nuclear Medicine, Radboud University Medical Center, Nijmegen, the Netherlands.
Received for publication April 18, 2019; revision accepted July 13, 2019.
Conflicts of interest: W.R.G. received speaker's fees from Bayer and MSD; W.R.G. received consultancy fees for participation in advisory boards of Bristol-Myers Squibb, Astellas, Bayer, Sanofi, and Amgen; W.R.G. received research grants from Bayer and Astellas. All other authors (W.v.W. and E.A.) declare to have no conflict of interest.
Correspondence to: Erik H.J.G. Aarntzen, MD, PhD, Department of Radiology and Nuclear Medicine, Radboud University Medical Center, Geert Grooteplein Zuid 10, 6525 GA Nijmegen, the Netherlands. E-mail: firstname.lastname@example.org.
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-No Derivatives License 4.0 (CCBY-NC-ND), where it is permissible to download and share the work provided it is properly cited. The work cannot be changed in any way or used commercially without permission from the journal.